MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the mobile power unit (mpu) had a constant, audible alarm.Even after replacing the batteries, the alarm persisted.A loaner was requested while the mpu was returned for evaluation and repair.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an alarm when using the mobile power unit (mpu) (serial number (b)(6) was confirmed via product testing at the pleasanton service depot.The mpu was plugged in and powered on as intended.After powering on, the battery light emitting diode (led) illuminated and an audible alarm activated.The issue was isolated to the battery compartment assembly.The battery compartment was replaced and the alarms resolved.A functional check was then performed and passed all applicable tests.The unit was returned to the customer and the replaced battery compartment assembly was forwarded to product performance engineering (ppe).The forwarded battery compartment was received at ppe in unremarkable visual condition.The aa batteries were also returned and were adequately charged.The battery compartment was connected to a test mpu and the unit powered on without issue.The reported alarms were not reproduced at ppe.The battery compartment assembly was removed and the continuity of the wires was measured and observed to be typical.The connection points were also visually and electrically inspected and revealed unremarkable findings.The reported event was unable to be reproduced at ppe, no further testing was performed.A root cause for the reported event was determined to be an issue with the battery compartment assembly, however a further root cause could not be conclusively determined.The device history records were reviewed and the records reveal that the heartmate mobile power unit (mpu), serial number (b)(6) , was manufactured in accordance with manufacturing and qa specifications.The heartmate 3 instruction for use was available for use at the time of the event.Section 7, entitled ¿alarms and troubleshooting¿ provides instruction on how to identify and resolve yellow wrench alarms, and all other alarms associated with the mobile power unit (mpu).The heartmate 3 instruction for use section 8, entitled ¿equipment storage and care¿, gives instruction on how to care for and maintain the mpu.The heartmate 3 instruction for use section 3, entitled ¿powering the system¿, informs the user of how to insert or replace the mpu batteries.The heartmate 3 instruction for use section f, entitled ¿safety checklists¿, instructs the user to perform routine maintenance on all the equipment, including the mpu.The heartmate 3 patient handbook which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23871717
Report Number2916596-2025-07944
Device Sequence Number4619630
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(10)10964756
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10964756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight74 KG